My husband asked me stop birth control pills - for a good reason
I’m in my early 30's & recently got married before MCO. I’ve been having problems with my skin after I’ve been on birth control pills. I need help!
My husband and I are not ready for kids during this period so to be safe, I’ve decided to go on the pill. It’s causing my skin to break out and become easily irritated. I have red bumps on my cheeks, sometimes a few huge pimples will pop out and it gets really itchy. This week I woke up with my forehead skin peeling and another pimple breakout!
I don’t know what to do. I want to stick to the pill at least for this period but am really upset about these side effects. I heard from my friends that your curation helped with her acne problem. Would sheet masks be able to help? I feel really shy to go out now or even go on video calls. My husband has asked me to go off the pill but i'm think we do need the protection.
Miss Worried About The Pill
Dear Miss Worried About The Pill ( not real name ), it’s common that people react differently when they start birth control pills. Birth control pills contain progesterone that will cause skin dryness which leads to skin irritation such as the itchy and burning sensation when you apply skincare. As this is the first time you’re trying this, you may be worried and anxious and the anxiety that comes with it can cause skin stress and uncomfortable flare-ups.
First off, you should know that this is normal and there are solutions that can help combat your skin concerns. Your skin is going through some changes right now due to a change in hormones, hence producing more sebum than usual. This increase in sebum glands makes acne pop up, causing oil & dead skin cells to be trapped which will result in whiteheads, blackheads and pimples. You’ll need to change up your skin care to a sensitive or combination range to combat the flare ups & change of skin type from normal to combination. Using lighter products such as those for sensitive skin can help ease your skin into its new condition.
It’ll take 1-2 months for your skin to stabilise after the pill with the use of the right products to see proper results.
On an emotional level, try to remember that this is just temporary and to take care of your mental well-being as stress can also be a factor in acne breakouts and skin issues. You can also try to incorporate new lifestyle routines such as doing home workouts with your partner or starting your day with a fruit smoothie with chia seeds! Lastly, let your partner
Here are some tips you can follow
Love, Hello Krys